Arkansas, 2006

Hail in Arkansas, April 2, 2006

April 2, 2006 · NWS LZK · 6 events in 1 county or zone

6 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 2, 1:00 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 2, 1:00 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
200 PM CDT SUN APR 02 2006

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
APPROACHING COLD FRONT CURRENTLY LOCATED OVER EASTERN OKLAHOMA...AND
EXTENDING INTO THE RED RIVER VALLEY OF NORTHEAST TEXAS. CLUSTER OF
STORMS DEVELOPED EARLIER ACROSS SOUTHERN ARKANSAS AND MOVED INTO
WESTERN TENNESSEE/NORTHERN MISSISSIPPI. JUDGING BY THE CAPPING
INVERSION FROM THE 18Z SOUNDING...THAT MAY VERY WELL HAVE BEEN THE
MAIN SHOW CONVECTION-WISE FOR TODAY. CAN/T RULE OUT ISOLATED
CONVECTION INTO THE EARLY EVENING...BUT THIS WOULD MAINLY BE ACROSS
THE SOUTH/SOUTHEAST AS A PRE-FRONTAL WAVE MOVES THROUGH ON ITS WAY
TOWARD NORTHERN MISSISSIPPI. THERE COULD BE SOME ADDITIONAL
DEVELOPMENT OVER THE FAR SOUTH LATE TONIGHT...ALONG THE FRONT AS IT
MOVES INTO SOUTHERN ARKANSAS.

HOWEVER...BY MONDAY MORNING...THINGS WILL BE CLEARING UP AS SURFACE
HIGH PRESSURE MOVES DOWN IN THE NORTHWESTERLY FLOW...AND THE COLD
FRONT HEADS TOWARD THE GULF COAST REGION. WITH THE PRESENCE OF THE
SURFACE HIGH...COOLER WEATHER RETURNS AS FLOW BECOMES NORTHERLY/
NORTHEASTERLY. UNFORTUNATELY THIS WILL NOT LAST LONG. AS THE HIGH
MOVES EASTWARD ON WEDNESDAY...WINDS WILL BECOME SOUTHEASTERLY...
BEGINNING A WARMUP.

NEXT CHANCE OF RAIN COMES ON WEDNESDAY...AS A WARM FRONT MOVES UP
FROM THE GULF COAST.
&&

.LONG TERM...FRIDAY THROUGH SUNDAY
PROGRESSIVE PATTERN WILL CONTINUE UNABATED THROUGH THE EXTENDED WITH
A SIGNIFICANT TROF AND DEEP UPPER LOW OVER THE CENTRAL PLAINS WHEN
THE PERIOD INITIATES. ALL MEDIUM RANGE MODELS IN GOOD AGREEMENT WITH
BOTH THIS INDIVIDUAL FEATURE AND THE OVERALL PATTERN OF A MEAN TROF
OFF THE WEST COAST AND A MEAN RIDGE IN THE CENTRAL CONUS. RIDGING IS
OCCASIONALLY KNOCKED DOWN BY PACIFIC SYSTEMS LIKE THE ONE EARLY IN
THE PERIOD BUT ALWAYS SEEMS TO REBOUND. THE NEXT IN THE SERIES OF
SYSTEMS WILL BE OVER THE WEST COAST WHEN THE PERIOD ENDS. THAT BEING
SAID...WILL GO WITH A BLEND OF MODELS THIS AFTERNOON.

AFOREMENTIONED UPPER LOW WILL BE CENTERED OVER THE CENTRAL PLAINS
WITH SURFACE REFLECTION OVER THE UPPER MISSISSIPPI VALLEY. PRE
FRONTAL TROF LOOKS TO BE BISECTING THE STATE FROM SOUTHWEST TO
NORTHEAST WITH TRAILING COLD FRONT ACROSS CENTRAL AND WESTERN
OKLAHOMA. WILL CONTINUE SOME SHOWERS OVER THE EAST THROUGH THE
REMAINDER OF THE DAY BUT AMOUNTS LOOK MINIMAL AT THIS POINT. SOME
MOISTURE ROTATING AROUND THE DEPARTING SYSTEM MOVES THROUGH THE
STATE FRIDAY NIGHT AND SATURDAY BUT DYNAMICS LACKING AND ONLY SOME
CLOUD COVER IS EXPECTED. SURFACE HIGH MOVES IN FOR SUNDAY AND NO
PRECIPITATION IS EXPECTED STATEWIDE.

TEMPERATURES WILL BE WELL ABOVE NORMAL FRIDAY WITH PRONOUNCED
SOUTHERLY FLOW AT LEAST THROUGH MID DAY UNTIL FROPA. NORTHERLY FLOW
RETURNS FOR DAYS SIX AND SEVEN WITH TEMPERATURES BACK TO SEASONAL
NORMS.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  57  72  46  68 /  20  10  10  10
HARRISON AR       49  65  39  67 /  20  10  10   0
HOT SPRINGS AR    56  73  46  69 /  30  10  10  10
PINE BLUFF AR     59  73  47  68 /  30  10  10  10
MOUNTAIN HOME AR  51  67  38  68 /  20  10  10   0
MONTICELLO AR     61  76  46  72 /  30  10  10  10
SEARCY AR         54  72  43  67 /  20  10  10  10
MOUNT IDA AR      52  72  42  70 /  20  10  10   0
RUSSELLVILLE AR   51  72  40  67 /  20  10  10   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-
ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.
&&

SHORT TERM...57 / LONG TERM...56
Hazardous weather outlook, Apr 2, 5:00 AM CST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SUN APR 2 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT
A WARM FRONT WAS LOCATED NORTH OF ARKANSAS AND A COLD FRONT
STRETCHED THROUGH WESTERN OKLAHOMA AND TEXAS. WARM AND MOIST AIR
WILL CONTINUE TO STREAM NORTHWARD ON SOUTHERLY WINDS. STRONG GUSTY
WINDS TODAY HAVE PROMPTED A LAKE WIND ADVISORY THROUGH EARLY
EVENING. AS THE COLD FRONT MOVES THROUGH THE AREA SHOWERS AND
THUNDERSTORMS WILL DEVELOP. SEVERE THUNDERSTORMS ARE EXPECTED FOR
THE EASTERN TWO THIRDS OF THE STATE. DAMAGING WINDS AND LARGE HAIL
WILL BE THE MAIN THREATS. AFTER MIDNIGHT TONIGHT THE STORMS WILL BE
CONFINED TO THE SOUTHEAST PART OF THE STATE AND HIGH PRESSURE WILL
BEGIN TO BUILD INTO NORTHWEST ARKANSAS.

.DAY TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DRY WEATHER IS EXPECTED FOR MONDAY AND TUESDAY. ACTIVE SPRING
WEATHER WILL CONTINUE THURSDAY AND FRIDAY AS ANOTHER STORM SYSTEM
MOVES THROUGH THE REGION BRINGING YET ANOTHER CHANCE OF SEVERE
WEATHER WITH IT.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

51

In the hours before

Local storm report, Apr 2, 8:54 AM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
954 AM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     HAIL             BEE BRANCH              35.45N 92.40W
04/02/2006  E0.75 INCH       VAN BUREN          AR   LAW ENFORCEMENT

&&

219
Local storm report, Apr 2, 9:17 AM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1017 AM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     HAIL             CHOCTAW                 35.53N 92.44W
04/02/2006  E1.25 INCH       VAN BUREN          AR   TRAINED SPOTTER

&&

219
Local storm report, Apr 2, 2:40 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             YELLVILLE               36.23N 92.69W
04/02/2006  E1.25 INCH       MARION             AR   PUBLIC

&&

28

The radar

The Little Rock radar (KLZK), 70 km away, was scanning. The volume nearest the first event began at 20:40 UTC.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, Conway

When
April 2, 2:40 PM CST
Where
Conway County, Hattieville
Measured
1 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
35.283, -92.800

Hail, Conway

When
April 2, 2:45 PM CST
Where
Conway County, Hattieville
Measured
2 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
35.283, -92.800

Hail covered the ground.

Hail, Conway

When
April 2, 2:48 PM CST
Where
Conway County, St Vincent
Measured
2.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.300, -92.733

Hail, Conway

When
April 2, 2:48 PM CST
Where
Conway County, 5 mi N of Morrilton
Measured
2.5 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.217, -92.750

State police car damaged.

Hail, Conway

When
April 2, 2:55 PM CST
Where
Conway County, Birdtown
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.300, -92.617

Hail, Conway

When
April 2, 3:00 PM CST
Where
Conway County, 3 mi S of Center Ridge
Measured
1.5 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
35.317, -92.567

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502990, 5502991, 5502992, 5502993, 5502994, 5502995.